Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

While taking progyluton get regular periods. Facing problem to have periods without progyluton. Remedy?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
Hello, I am 52. Whenever I an on progyluton, I get regular periods. When I am not on it, again no menses. Does this mean that no matter how old your are, even at 70, you will continue menstruating, as long as you are on Progyluton?
Posted Sat, 14 Sep 2013 in Menstruation and Miscarriage
Answered by Dr. Rhea Chanda 16 minutes later
Brief Answer:
withdrawal bleeding

Detailed Answer:
Proglyton is a hormone. Whenever you take it there is withdrawal bleeding. You must be menopausal. The drug should not be continued long term. Im assuming that you were on the drug for menopausal symptoms. But if you have achieved menopause there is no need to take the drug. Long term use of the drug has its own complications like endometrial cancer. I suggest that you see the doctor who prescribed the drug to you and wean off of the drug.
Above answer was peer-reviewed by
Follow-up: While taking progyluton get regular periods. Facing problem to have periods without progyluton. Remedy? 22 hours later
The doctor who prescribed it to me, asked me to stop taking it when I would be comfortable not getting periods. No, I was not having unpleasant menopausal symptoms. My curiosity led me to ask you if I or anyone else too would get period forever by taking these tablets. The flows have seemed normal, not like withdrawal bleeding, if withdrawal bleeding means spots, irregular bleeding etc. Please enlighten me. Thank you.
Answered by Dr. Rhea Chanda 11 minutes later
Brief Answer:
stop hormone meds

Detailed Answer:
Withdrawal bleeding means that you get a normal period after taking medications. Yes, this bleeding will continue as long as you take hormonal medications. But taking hormones long term is not advised due to risk of malignancy. The normal age of menopause in a woman is between 48-52. Bleeding after 54, is termed as late menopause. This is a risk factor malignancy. And normally shouldnt be used for more than 3-5 years at a stretch.My advice would be that stop the medication.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor